MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CANCELLOUS SCREW; SCREW, CANCELLOUS, 30MM

ENCORE MEDICAL L.P. CANCELLOUS SCREW; SCREW, CANCELLOUS, 30MM
Model Number 010-55-030
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Reported incident - during a left total arthroscopy, a piece of one of the titanium screws used for the procedure broke after insertion.The broken piece (head of the screw) was removed from the surgical field and sequestered with the materials supervisor along with the manufacturer's packaging.The body of the screw remained intact and hip fixation was established.The surgeon felt that the hip socket was stable and did not elect to place any further screws.There was no harm to the patient.
 
Additional Manufacturer Narrative
The reason for this reported incident was due to a screw breaking after insertion.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the device history records, shows that the reported component, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.He root cause of this complaint was due to one screw broke after insertion.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CANCELLOUS SCREW
Common Device Name
SCREW, CANCELLOUS, 30MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7889265
Report Number1644408-2018-00806
Device Sequence Number1819545
Product Code HWC
UDI-Device Identifier00888912069984
UDI-Public(01)00888912069984
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K931665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model Number010-55-030
Device Catalogue Number010-55-030
Device Lot Number007A1245
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1